MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® SILICONE COATED FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® SILICONE COATED FOLEY CATHETER
Model Number 0165V16S
Medical Device Problem Codes Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer had two foley catheters that have had holes in them.Per follow up received on 20-jan-2023, customer stated that the balloon would not hold fluid because it had a hole.They threw both of them away because they could not use them and now don't have enough to get them to next shipment.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to poor sample.No physical sample was returned, however, a photo sample was submitted.Visual evaluation of the photo sample noted the unit box with ref 0165l16 and lot nggvx503, the catheter was not pictured, therefore, the photo sample could not be evaluated for the reported failure.Additionally, the material number pictured does not correspond with the material number reported.A potential root cause for this event could be, "high modulus latex".The device was used for treatment purposes.It is unknown if the device had met relevant specifications or resulted in the reported event.A dhr review is not required as the lot number is unknown.The instructions for use were found adequate and state the following: "storage: store catheters at room temperature away from direct exposure to light, preferably in the original box" "should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." "visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the customer had two foley catheters that have had holes in them.Per follow up received on 20jan2023, customer stated that the balloon would not hold fluid because it had a hole.They threw both of them away because they could not use them and now don't have enough to get them to next shipment.Per follow up via phone on 18april2023, it was reported that customer no longer have that information and had since thrown all of that information away.

Brand Name
BARDEX® SILICONE COATED FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16241985
Report Number1018233-2023-00311
Device Sequence Number17742594
Product Code EZC
UDI-Device Identifier00801741039393
UDI-Public(01)00801741039393
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0165V16S
Device Catalogue Number0165V16S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown